Arkansas, 2011

Hail in Arkansas, April 19 to 20, 2011

April 19 to 20, 2011 · NWS SHV · 22 events in 4 counties and zones

A very unstable airmass developed across the Middle Red River Valley of Southeast Oklahoma, Southwest Arkansas, Northeast Texas and Northwest Louisiana during the afternoon and evening hours of April 19th. A weak upper level disturbance moved across the Central and Southern Plains, providing enough lift for supercell thunderstorms to develop across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A very unstable airmass developed across the Middle Red River Valley of Southeast Oklahoma, Southwest Arkansas, Northeast Texas and Northwest Louisiana during the afternoon and evening hours of April 19th. A weak upper level disturbance moved across the Central and Southern Plains, providing enough lift for supercell thunderstorms to develop across the region. These storms produced mainly very large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 19, 6:45 PM CST, 35 minutes earlier.

Area forecast discussion, Apr 19, 6:45 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 PM CDT TUE APR 19 2011

.DISCUSSION...
AFTER COORDINATING WITH SPC...EXTENDED TORNADO WATCH 155 TO COVER
NEVADA/LAFAYETTE/COLUMBIA COUNTIES. A CLUSTER OF TSTRMS HAS
DEVELOPED EXTENDING FROM HOT SPRINGS TO TEXARKANA. THIS ACTIVITY
IS WELL AHEAD OF THE COLD FRONT. 00Z KSHV SOUNDING INDICATES
PLENTY OF CAPE AVAILABLE FOR CONVECTION TO WORK WITH. IN
ADDITION...INVERTED V PROFILE INDICATES DRY LOW LEVELS ENHANCING THE
POTENTAIL FOR DAMAGING WINDS. /09/

&&

.PREV DISCUSSION... /ISSUED 708 PM CDT TUE APR 19 2011/

DISCUSSION...
WINDS HAVE BEGUN TO DIMINISH ACROSS MOST OF THE AREA...SO WILL
LET THE LAKE WIND ADVISORY EXPIRE. CONSIDERED EXTENDING IT A FEW
HOURS SINCE SEVERAL LOCATIONS ARE STILL EXPERIENCING WINDS BETWEEN
15 TO 20 KTS WITH ISOLATED GUSTS NEAR 30 KTS. HOWEVER...MODEL
GUIDANCE INDICATES THAT SPEEDS SHOULD CONTINUE TO DIMINISH THROUGH
THE EVENING AND ANY OF THE HIGHER SPEEDS SHOULD BE RATHER
ISOLATED.

SCATTERED TSTRMS HAVE DEVELOPED ALONG THE COLD FRONT AND ARE
SLOWLY MOVING EAST INTO THE CWA FROM SRN OK AND WRN N TX. LATEST
LAPS ANALYSIS INDICATE CAPE VALUES ABOVE 2000 J/KG AND STEEP MID-
LEVEL LAPSE RATES ARE PRESENT ACROSS THE FOUR STATE REGION WHICH
WILL CONTINUE TO PROMOTE A VERY FAVORABLE ENVIRONMENT FOR LARGE
HAIL AND DAMAGING WINDS THIS EVENING.

UPDATED PRODUCTS HAVE ALREADY BEEN SENT.  /09/

PREV DISCUSSION... /ISSUED 317 PM CDT TUE APR 19 2011/

DISCUSSION...
LATEST 19Z SURFACE ANALYSIS SHOWING INDICATING THE COLD FRONT AND
DRYLINE EXTEND FROM AROUND FAYETTEVILLE AR SOUTHWESTWARD TO JSUT
WEST OF DFW. STORMS BEGINNING TO FIRE IN SOUTHERN OK ALONG THE
BOUNDARY WHERE LATEST LAPS CAPE VALUES OVER 4000 J/KG ARE PRESENT.
EXPECT MORE STORMS TO FIRE ALONG THE BOUNDARY AND BEGIN TO SHIFT
EAST IN TIME AFFECTING THE AREA ALONG AND NORTH OF I30 NEAR SUNSET
AND THEREAFTER. BIGGEST QUESTION WILL BE THE SOUTHWARD EXTENT OF
THE STORM DEVELOPMENT. BOTH NAM AND GFS SHOW VERY LIMITED
DEVELOPMENT SOUTH OF I20 EVEN THOUGH CAPE VALUES WELL OVER 3000
J/KG ARE FORECAST. CAP STRENGTH INCREASES FURTHER SOUTH AND LACK OF
OVERALL UPPER FORCING WILL ACT TO INHIBIT ANY STORM GROWTH FURTHER
SOUTH...BUT CANT RULE OUT AN ISOLATED STORM. BIGGEST THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS FROM POTENTIAL DOWNBURSTS GIVEN
THE STORM ENVIRONMENT...BUT SHEAR WILL BE SUFFICIENT TO SUPPORT AN
ISOLATED TORNADO. HAVE INCLUDED DAMAGING WIND AND HAIL THREATS IN
FORECAST GRIDS TONIGHT.

ON WEDNESDAY BOTH THE NAM AND GFS SHOW THE FRONT STALLING IN THE
I20 CORRIDOR WHICH WILL SERVE AS A POSSIBLE FOCUS FOR STORMS ON
WEDNESDAY AFTERNOON AND EVENING. WIND SHEAR IS FORECAST TO BE MUCH
WEAKER THAN TUESDAY NIGHT...HOWEVER FORECAST SOUNDINGS INDICATE A
VERY UNSTABLE ATMOSPHERE AND VIRTUALLY NO CAP TO INHIBIT STORM
GROWTH. FORECAST SOUNDINGS INDICATING LIFTED INDEX VALUES RANGING
FROM -6 TO -9 ALONG AND SOUTH OF I20.  AS A RESULT...WOULD EXPECT
ANY STORMS WHICH CAN DEVELOP TO BECOME SEVERE QUICKLY AND CAPABLE
OF PRODUCING HAIL AND DAMAGING WINDS. MOISTURE IS FORECAST TO POOL
ALONG THE FRONT AS WELL WITH DEWPOINTS REACHING INTO THE LOWER 70S
ALONG AND SOUTH OF THE BOUNDARY COMBINED WITH PW VALUES AOA 1.6
TO 1.7 WILL PROVIDE SOME MUCH NEEDED HEAVY RAIN TO ANY LOCATION
UNDER A STORM.

BEYOND WEDNESDAY..THE FRONT WILL RETURN NORTH OF THE REGION AS AN
UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS OVER THE SOUTHEASTERN US
AND BAHAMAS WHILE A PERSISTENT TROF TAKES OVER IN THE WESTERN
STATES. AS A RESULT THE FOUR STATE REGION WILL BE PUT INTO A
SOUTHWEST FLOW REGIME WITH DISTURBANCES MOVING THROUGH THE FLOW
THURSDAY THROUGH SUNDAY. THIS IS IS SUPPORTED BY BOTH THE GFS AND
ECMWF SOLUTIONS. THERE WILL BE A CHANCE OF STORMS EACH DAY MAINLY
IN THE I30 CORRIDOR WHICH WILL BE CLOSER TO THE FRONT WHICH IS
FORECAST TO REMAIN ACROSS CENTRAL OK NORTHEASTWARD THROUGH NORTH
AR AND SOUTHERN MO.  HAVE UTILIZED THE GRIDDED GUIDANCE FROM THE
GFS PRIMARILY IN THE MEDIUM RANGE AND EXTENDED AND LEFT CHANCE
POPS IN THE GRIDS SIMILAR TO PREVIOUS FORECASTS.

BY MONDAY...BOTH THE GFS AND ECMWF SUPPORT THE IDEA OF KICKING OUT
A LARGER TROF ACROSS THE SOUTHERN PLAINS ON MONDAY WHICH WOULD
SUPPORT A LARGER SCALE SEVERE THREAT...HOWEVER THERE ARE
SIGNIFICANT DIFFERENCES IN THE OVERAL TIMING AND DEPTH OF THE TROF
WHICH EACH SOLUTION KICKS OUT. THE ECMWF HAS BEEN MORE CONSISTENT
WITH THIS FEATURE IN THE EXTENDED AND WOULD BE THE MORE SEVERE OF
THE TWO SOLUTIONS. WILL NEED TO MONITOR THIS SYSTEM THROUGH THE WEEKEND.

AVIATION...
VFR CONDITIONS WILL HOLD THIS AFTERNOON AND EVENING...WITH GUSTY
SOUTHERLY WINDS OF 20 TO 30 KTS...FOR MOST TAF SITES. BUT...AROUND
THE 00Z TIMEFRAME CONDITIONS IN AND AROUND TXK AND TYR WILL BEGIN TO
DETERIORATE AS THUNDERSTORM ACTIVITY ALONG A DRYLINE IN EAST TEXAS
BEGINS TO APPROACH.  THIS ACTIVITY WILL POSSIBLY CAUSE STRONG WINDS
AND SOME LARGE HAIL NEAR THOSE SITES. ISOLATED TO SCATTERED SHOWER
AND THUNDERSTORM ACTIVITY MAY BE SEEN ACROSS THE I-20 CORRIDOR
TONIGHT INTO TOMORROW MORNING. THE COLD FRONT WILL MOVE THROUGH THE
REST OF THE FOUR STATE AREA TOMORROW MORNING...BRINGING A CHANCE FOR
SEVERE WEATHER TO THE REMAINDER OF THE TAF SITES THAT DO NOT SEE IT
THIS EVENING AND TONIGHT. ANY THUNDERSTORM ACTIVITY AFFECTING
TERMINALS WILL CAUSE TEMPO VISIBILITY REDUCTIONS.

/23/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  83  65  83  67 /  30  30  30  20   0
MLU  68  84  63  83  65 /  20  40  30  20   0
DEQ  61  73  55  75  60 /  60  30  40  30  20
TXK  64  76  58  78  62 /  50  30  40  30  20
ELD  66  78  60  78  64 /  40  40  40  20   0
TYR  69  81  65  83  68 /  30  40  30  20  20
GGG  69  82  64  83  67 /  30  30  30  20   0
LFK  71  88  69  86  69 /  20  40  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/09
Hazardous weather outlook, Apr 19, 10:43 AM CST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 AM CDT TUE APR 19 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-201645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
1143 AM CDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS WILL BE DEVELOPING LATE TODAY JUST AHEAD OF AN
APPROACHING COLD FRONT. A VERY UNSTABLE ATMOSPHERE IS FORECAST TO
BE IN PLACE ACROSS THE REGION SO STORMS WILL HAVE THE POTENTIAL TO
BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. IN
ADDITION...ISOLATED TORNADOES MAY BE POSSIBLE DURING THE EVENING
HOURS ESPECIALLY IN THE INTERSTATE 30 CORRIDOR OF NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A COLD FRONT IS FORECAST TO STALL ACROSS THE REGION DURING THE DAY
WEDNESDAY PROVIDING A FOCUS FOR SCATTERED THUNDERSTORMS FOR MUCH
OF THE REST OF THE WEEK...INTO THE WEEKEND. HOWEVER...WIND SHEAR
WILL BE SOMEWHAT LIMITED...KEEPING RISK OF SEVERE WEATHER MORE
ISOLATED IN COVERAGE. HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH
ANY STORMS WHICH CAN REACH SEVERE LIMITS. WEDNESDAY APPEARS TO
HAVE THE HIGHEST RISK FOR STRONG TO SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON...THROUGH
MUCH OF THE OVERNIGHT HOURS.

LAZ013-014-017>022-TXZ165>167-201645-
JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-ANGELINA-SAN AUGUSTINE-SABINE TX-
1143 AM CDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND DEEP EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP EARLY
THIS EVENING...AS A COLD FRONT MOVES TOWARDS THE REGION. MOST
STORMS WILL REMAIN BELOW SEVERE LIMITS...HOWEVER...LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE WITH THE STRONGEST OF STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A COLD FRONT IS FORECAST TO STALL ACROSS THE REGION DURING THE DAY
WEDNESDAY PROVIDING A FOCUS FOR SCATTERED THUNDERSTORMS FOR MUCH
OF THE REST OF THE WEEK...INTO THE WEEKEND. HOWEVER...WIND SHEAR
WILL BE SOMEWHAT LIMITED...KEEPING RISK OF SEVERE WEATHER MORE
ISOLATED IN COVERAGE. HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY
STORMS WHICH CAN REACH SEVERE LIMITS. WEDNESDAY APPEARS TO HAVE
THE HIGHEST RISK FOR STRONG TO SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS EVENING AND
OVERNIGHT...AT THIS TIME..BUT MAY BE NEEDED DURING THE DAY WEDNESDAY.

04

In the hours before

Special weather statement, Apr 19, 6:32 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
732 PM CDT TUE APR 19 2011

ARZ060-061-200130-
HEMPSTEAD-NEVADA-
732 PM CDT TUE APR 19 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     NEVADA AND HEMPSTEAD...

INCLUDING THE FOLLOWING LOCATIONS...
     BLEVINS...BLUFF CITY...BODCAW...EMMET...FULTON...HOPE...
     PERRYTOWN...PRESCOTT...ROSSTON...WASHINGTON AND WILLISVILLE...

AT 732 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ANTOINE TO
BLEVINS TO 5 MILES SOUTHWEST OF FULTON...OR ALONG A LINE EXTENDING
FROM 14 MILES NORTH OF PRESCOTT TO 8 MILES WEST OF PRESCOTT TO 12
MILES NORTHEAST OF TEXARKANA...MOVING EAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.

13
Local storm report, Apr 19, 6:43 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
743 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             8 SE IDABEL             33.82N 94.72W
04/19/2011  M0.50 INCH       MCCURTAIN          OK   TRAINED SPOTTER

&&

20
Special weather statement, Apr 19, 6:44 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 PM CDT TUE APR 19 2011

ARZ050-051-059-OKZ077-200145-
HOWARD-LITTLE RIVER-MCCURTAIN-SEVIER-
744 PM CDT TUE APR 19 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 845 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER...SEVIER AND HOWARD...
IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     ARKINDA...DE QUEEN...GILLHAM...HORATIO...LOCKESBURG AND
     WINTHROP...

AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF IDABEL...OR 18
MILES NORTHWEST OF FOREMAN...MOVING NORTHEAST AT 45 MPH. THIS STORM
HAS A HISTORY OF PRODUCING HAIL TO NEAR ONE HALF INCH IN DIAMETER.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

13
Special weather statement, Apr 19, 7:10 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
810 PM CDT TUE APR 19 2011

ARZ060-061-200200-
HEMPSTEAD-NEVADA-
810 PM CDT TUE APR 19 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 900 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     NEVADA AND HEMPSTEAD...

INCLUDING THE FOLLOWING LOCATIONS...
     BLUFF CITY...BODCAW...ROSSTON AND WILLISVILLE...

AT 809 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHELEN
SPRINGS TO 7 MILES NORTH OF ROSSTON TO 7 MILES WEST OF BODCAW...OR
ALONG A LINE EXTENDING FROM GURDON TO 10 MILES SOUTHEAST OF PRESCOTT
TO 8 MILES SOUTHEAST OF HOPE...MOVING EAST AT 45 MPH.

PENNY SIZE HAIL HAS BEEN REPORTED WITH THIS STORM EARLIER ACROSS
PARTS OF NEVADA COUNTY. EXPECT WINDS TO NEAR 40 MPH WITH THIS LINE
OF STORMS AS WELL.

13

The radar

The Shreveport radar (KSHV), 161 km away, was scanning. The volume nearest the first event began at 01:18 UTC.

Open the radar archive at this moment

Event by event

22 hail. Local standard time, as filed.

Hail, Little River

When
April 19, 7:20 PM CST
Where
Little River County, Winthrop
Measured
1 in hail
Reported by
Public
Coordinates
33.830, -94.350

Hail, Little River

When
April 19, 7:45 PM CST
Where
Little River County, Foreman
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
33.720, -94.400

Golf ball sized hail was reported in Foreman, Arkansas.

Hail, Howard

When
April 19, 8:05 PM CST
Where
Howard County, 0.69 mi N of Nashville
Measured
0.88 in hail
Reported by
Public
Coordinates
33.940, -93.850

Hail, Little River

When
April 19, 8:10 PM CST
Where
Little River County, 1.8 mi SW of Ashdown
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
33.650, -94.150

Hail, Little River

When
April 19, 8:15 PM CST
Where
Little River County, Ashdown
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.670, -94.130

Hail, Little River

When
April 19, 8:15 PM CST
Where
Little River County, Ashdown
Measured
2 in hail
Reported by
Public
Coordinates
33.670, -94.130

Hail, Little River

When
April 19, 8:18 PM CST
Where
Little River County, Ashdown
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
33.670, -94.130

Hail, Little River

When
April 19, 8:18 PM CST
Where
Little River County, Ashdown
Measured
1.25 in hail
Reported by
Public
Coordinates
33.670, -94.130

Hail, Little River

When
April 19, 8:19 PM CST
Where
Little River County, Ashdown
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
33.670, -94.130

Hail, Little River

When
April 19, 8:24 PM CST
Where
Little River County, 1.38 mi N of Peytonville
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
33.720, -94.080

Golfball sized hail was reported in the community of Fomby.

Hail, Howard

When
April 19, 8:36 PM CST
Where
Howard County, 0.69 mi N of Bright Star
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.760, -93.900

Hail was reported in the community of Saratoga, Arkansas.

Hail, Sevier

When
April 19, 8:58 PM CST
Where
Sevier County, 0.9 mi NW of Horatio
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
33.940, -94.360

Hail, Howard

When
April 19, 9:10 PM CST
Where
Howard County, 2.07 mi N of Dierks
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.150, -94.020

Hail, Sevier

When
April 19, 9:15 PM CST
Where
Sevier County, Lockesburg
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
33.970, -94.170

Hail, Sevier

When
April 19, 9:20 PM CST
Where
Sevier County, 0.57 mi W of Silver Ridge
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
33.970, -94.090

Hail, Sevier

When
April 19, 9:28 PM CST
Where
Sevier County, 0.9 mi NW of Horatio
Measured
1.75 in hail
Reported by
Public
Coordinates
33.940, -94.360

Hail, Howard

When
April 19, 9:55 PM CST
Where
Howard County, 1.8 mi SW of Nashville Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.980, -93.850

Hail, Howard

When
April 19, 10:15 PM CST
Where
Howard County, 0.69 mi N of Nashville
Measured
1 in hail
Reported by
Public
Coordinates
33.940, -93.850

Hail, Little River

When
April 19, 10:35 PM CST
Where
Little River County, 1.34 mi ESE of Taylors Store
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
33.760, -94.130

Hail, Howard

When
April 19, 10:50 PM CST
Where
Howard County, 0.69 mi N of Bright Star
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.760, -93.900

Hail, Nevada

When
April 19, 11:25 PM CST
Where
Nevada County, Cale
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
33.630, -93.230

Hail, Howard

When
April 20, 3:17 AM CST
Where
Howard County, Dierks
Measured
0.75 in hail
Reported by
Public
Coordinates
34.120, -94.020

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 285932, 285935, 285936, 285937, 285938, 285948, 285939, 285943, 285940, 285961, 285942, 285944, 285946, 285947, 285949, 285950, 285951, 285958, 285953, 285955, 285959, 285960.